Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 152, NWS Melbourne, FL

August 15, 2021

NWS Melbourne, FL issued this special marine warning at Aug 15, 2021, 2:31 PM EDT. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2021, 2:31 PM EDT (18:31 UTC)
Expired
Aug 15, 2021, 3:15 PM EDT
In force
44 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Melbourne radar (KMLB), 26 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 923 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
923 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

407 
WHUS52 KMLB 151831
SMWMLB
AMZ552-151915-
/O.NEW.KMLB.MA.W.0152.210815T1831Z-210815T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
231 PM EDT Sun Aug 15 2021

The National Weather Service in Melbourne has issued a

* Special Marine Warning for...
  Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...

* Until 315 PM EDT.

* At 230 PM EDT, a strong thunderstorm was located 8 nm east of
  Melbourne Beach, or 9 nm east of Indialantic, moving northwest at
  30 knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher 
           waves, lightning and heavy downpours. Make sure all on 
           board are wearing life jackets. Return to safe harbor if 
           possible.

* Locations impacted include...
  Eau Gallie, Indialantic, Melbourne, Indian Harbour Beach and Palm
  Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor immediately as gusty winds and high waves are
expected.

&&

LAT...LON 2850 8069 2843 8069 2845 8068 2849 8067
      2831 8023 2825 8027 2818 8024 2804 8016
      2792 8019 2802 8062 2855 8082
TIME...MOT...LOC 1830Z 114DEG 28KT 2805 8040 

HAIL...0.00IN
WIND...>34KTS

$$

Leahy

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Aug 15, 10:52 AM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Aug 15, 10:52 AM EDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1052 AM EDT Sun Aug 15 2021

.DISCUSSION...
Remnants of Fred have redeveloped into a Tropical Storm over the
eastern Gulf of Mexico this morning. Fred will continue northward
over the Gulf of Mexico, and remain well west of east central FL
as it eventually makes landfall along the northern Gulf coast
early this week. Drier air aloft has worked into the area, east of
this system, which will lead to lower coverage of showers and
storms across the region. However, developing isolated to
scattered showers and areas of light rain expanding N/NE over the
interior from convection to the west will still be possible into
the afternoon.

Showers and storms that develop along a diffuse east coast sea
breeze will shift inland toward the northwest. Additional showers
and isolated storms over the coastal waters may reach the coast
through late morning into the afternoon. Any storms will be
capable of producing gusty winds and frequent lightning. While
minor flooding threat is lower today, some locally heavy rainfall
of 1-2 inches is possible especially with any locations that see
multiple rounds of showers or storms.

Expanding higher cloud cover is expected through the afternoon,
with highs in the upper 80s at the coast to low 90s inland.

&&

.AVIATION...Mainly VFR. Lower coverage of convection expected
today. However, will still see isolated to scattered shra/tsra
develop and push NW and inland along a diffuse east coast sea
breeze, with additional showers and isolated storms over the
coastal waters potentially reaching the coast through late morning
into the afternoon. Tempo IFR/MVFR conditions will occur with any
of this activity, but with lower coverage expected, will mostly
limit mention to VCSH/VCTS.

&&

.MARINE...E/SE winds around 10-15 kts will continue over the
waters well to the east of Tropical Storm Fred over the eastern
Gulf of Mexico. Seas will range from around 3 ft near the coast
and up to 4 ft farther offshore. Wind and seas will be higher
near sct showers and isolated storms through tonight.

&&

.HYDROLOGY...River levels along the St. Johns River at Astor
reached Action Stage of 2.0 feet yesterday due to locally heavy
rainfall in the basin. Levels will continue to linger at or just
below Action Stage into early this week.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  89  77  88  76 /  40  30  80  50
MCO  91  76  90  77 /  30  20  80  30
MLB  89  78  89  77 /  30  30  80  40
VRB  89  77  90  76 /  30  30  80  40
LEE  91  77  91  78 /  40  30  80  30
SFB  91  76  89  76 /  30  20  80  40
ORL  91  76  90  77 /  30  20  80  30
FPR  89  76  89  76 /  30  30  80  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Weitlich/Leahy
Hazardous weather outlook, Aug 15, 10:28 AM EDT, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1028 AM EDT Sun Aug 15 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-152000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1028 AM EDT Sun Aug 15 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Isolated lightning storms will occur mainly this afternoon as
early showers push inland and increase in intensity. Best chance
for storms will be along to west of the Florida Turnpike and metro
Orlando. Gusty winds near 40 mph, occasional cloud to ground
lightning, and heavy downpours will be possible in any storm which
develops.

.FLOOD IMPACT...
Some locations across the interior may receive rainfall amounts
of 1 to possibly 2 inches in less than an hour. Standing water
will be possible in low spots. A very low threat will also extend
to the Treasure Coast, given previous days heavy rainfall.

.RIP CURRENT IMPACT...
Ocean and tide conditions will produce a Moderate Risk of rip
currents at all east central FL beaches. Use caution if entering
the surf zone and never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated lightning storms will be possible. Stronger storms
could produce brief wind gusts up to around 34 knots and periods
of heavy rain and lightning. Movement will be toward the west to
northwest at 15 to 20 knots.

.RIVER FLOOD IMPACT...
The St Johns River at Astor is expected remain at or slightly
below Action Stage through early this week, due to east to
southeast winds and locally heavy rainfall over the basin on
Saturday.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Tropical Storm Fred will track northward over the eastern Gulf of
Mexico, with some forecast strengthening. Landfall is expected
over the Florida panhandle Monday. Scattered to numerous lightning
storms containing locally heavy rainfall remain possible across
the much of the area well into this week. The rip current hazard
will be elevated to Moderate.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Leahy/Pendergrast

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.